MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE RFID

IRIDEX CORPORATION G-PROBE RFID
Model Number UNKNOWN
Medical Device Problem Code Output above Specifications (1432)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 07/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of this incident through published scientific literature.Transscleral cyclophotocoagulation (tcp) was performed using an iridex g-probe delivery device with the iridex cyclo g6 laser console.During treatment, conjunctival burns and scleral perforation occurred leading to termination of the procedure.Medical intervention was required to address the scleral perforation and included a patch graft using split-thickness donor cornea.Because there was no report of probe or laser console malfunction, the laser settings (number of applications and treatment parameters) were reviewed to determine if the event was related to laser settings: · number of applications: 9 treatment spots were applied before the perforation occurred (initial at 2100 mw, five spots at 2050 mw, then three spots at 1500 mw).· treatment parameters: all applications were performed at 4-second duration with power levels up to 2050 mw.The user applied at least 30% more laser energy than the iridex recommended treatment parameters given the duration used.The iridex recommended treatment parameters are: 1.For dark brown eyes: 1250 mw for 4 seconds.2.For all other eyes: 1500 mw for 3.5 seconds.The iridex ifu recommends parameters to be used with "slow coagulation" technique.However, it appears that the user used slow coagulation technique (as described in the ifu); but the user used power and duration settings consistent with a different technique (gaasterland technique).It seems likely that the use of higher power combined with the classic slow coagulation technique duration directly led to the perforation incident.Therefore, the perforation event is most likely due to the use of power and duration settings inconsistent with iridex recommended parameters.
 
Additional Manufacturer Narrative
Patient had a history of primary open-angle glaucoma (poag) and underwent bilateral extracapsular cataract extraction with posterior chamber intraocular lens implantation over 20 years ago.She experienced sudden, profound vision loss in the left eye two years ago due to a stroke.Systemic history included breast cancer and hypertension, with no autoimmune conditions.Pre-procedure exam showed low visual acuity in both eyes, trace conjunctival injection without pigmentation or hemorrhage, no scleral thinning, clear cornea, and no anterior chamber cells.The right eye had 90% optic nerve cupping with a pink rim, and the left eye had almost total cupping with a pale rim.

Brand Name
G-PROBE RFID
Common Device Name
G-PROBE RFID
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23589336
Report Number2939653-2024-00021
Device Sequence Number15767889
Product Code GEX
UDI-Device Identifier00813125015237
UDI-Public00813125015237
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale